Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 16, 2005, 3:50 PM CDT for Wharton County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2005, 3:50 PM CDT (20:50 UTC)
- Expired
- May 16, 2005, 5:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Wharton County, TX
The radar
The Houston radar (KHGX), 111 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 162052 FFWHGX TXC481-162245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT MON MAY 16 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WHARTON COUNTY IN SOUTHEAST TEXAS * UNTIL 545 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR EL CAMPO. EMERGENCY MANAGEMENT OFFICIALS INDICATE 3 INCHES OF RAIN HAS ALREADY FALLEN AT PIERCE...AND ADDITIONAL HEAVY RAIN IS LIKELY. * FLOODING IS EXPECTED IN OR NEAR... EL CAMPO AND PIERCE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS TO RISE. PLEASE REPORT SEVERE WEATHER AND FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2955 9613 2923 9660 2898 9632 2924 9588 $$
1 follow-up statement
000 WGUS74 KHGX 162248 FFSHGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 547 PM CDT MON MAY 16 2005 TXC481-162257- WHARTON- 547 PM CDT MON MAY 16 2005 ...THE FLASH FLOOD WARNING FOR WHARTON COUNTY EXPIRED AT 545 PM CDT... THE HEAVIER SHOWERS HAVE MOVED OUT OF THE REGION... REDUCING THE THREAT OF FLASH FLOODING. PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2955 9613 2923 9660 2898 9632 2924 9588 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:31 PM CDT, 19 minutes earlier.
Area forecast discussion, May 16, 3:31 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 PM CDT MON MAY 16 2005 .DISCUSSION... A DECENT S/WV MOVING ACROSS SOUTH TEXAS THIS AFTERNOON HAS TRIGGERED SHOWERS AND THUNDERSTORMS OVER OUR SW ZONES THIS AFTERNON. LOOKS LIKE THESE STORMS WILL LINGER OVER MAINLY THE SW HALF OF THE REGION THIS EVENING. THE S/WV WILL EXIT THE REGION OVERNIGHT AND AND EXPECT THIS ACTIVITY TO WANE WITH THE LOSS OF DAYTIME HEATING. A WEAKNESS AT 500 MB WILL REMAIN IN PLACE ON TUESDAY ALBEIT WEAKER THAN TODAY. DAYTIME HEATING WILL TRIGGER A FEW MORE SHOWERS ON TUESDAY. HAVE TOSSED IN 20 POPS TO COVER THIS ISOLATED ACTIVITY. WEAK RIDGING WILL BUILD INTO TEXAS LATE TUESDAY AND WEDNESDAY...SO AM CURRENTLY THINKING THAT THINGS WILL DRY OUT AND WARM UP. THINGS BEGIN TO DETERIORATE LATE THURSDAY AND THURSDAY NIGHT. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL SINK SOUTH AND SOUTHWEST INTO EAST TEXAS THURSDAY NIGHT OR FRIDAY. THIS SYSTEM WILL BRING COOLER AIR ALOFT HELPING TO DESTABILIZE CONDITIONS. LOW LEVEL MOISTURE WILL INCREASE AND CONDITIONS ARE LOOKING RATHER FAVORABLE FOR A MODERATE TO HEAVY RAIN EVENT. TOO SOON TO GET CARRIED AWAY...SO HAVE KEPT RAIN CHANCES IN THE CHANCE CATEGORY BUT THIS WILL LIKEY BE BUMPED UPWARD AS FRIDAY APPROACHES. IF THE UPPER LOW KICKS EAST BY SATURDAY...WEEKEND WEATHER WILL BE GREAT. UPPER LOWS ARE NOTORIOUSLY FICKLE AND WILL KEEP SLIGHT CHANCE IN THE FORECAST THROUGH THE WEEKEND. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 63 85 66 88 66 / 30 20 0 0 10 HOUSTON (IAH) 63 85 67 87 66 / 30 20 0 0 0 GALVESTON (GLS) 69 82 71 81 71 / 10 20 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, May 16, 6:00 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT MON MAY 16 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 170300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 600 AM CDT MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.